Hi I was recently diagnosed with GERD and the doctor put me on NExium 80 mg a day. I found that the first day I took it ..it made my symptoms worse, like hearburn and indigestion and nausea. I continued to take it for a week and have now stopped since I do not see any improvement. I find that my GERD symptoms are worse now..and now my throat continually contracts as if i want to vomit but i do not vomit, i also feel that my stomach lining is inflamed because of burning and pain. I have now switched to 20 mg of LOSEC instead of the nexium. Should I even be taking PPI's at all? Why are my symptoms worse? Why does my throat continually contract as if i want to vomit? please help me, because my GI appointment is 5 months from now:(
I also had trouble taking Nexium. I was just taking 40 mg and it made me feel awful and didn't seem to help either. I am now taking about 20 mg and a tum or rolaid as needed. It seems to work without all the side effects. Of course everbody is different and I am one of the few who have reacted so poorly to this medication. I think of the saying "Can't live with it, can't live without. I just do the best I can. Good Luck!
That's amazing, I thought I was the only person with these reactions to these proton pump inhibitors! My original post was dated 1/17/2003, you can read why I am being prescribed these PPIs. In October, my family practioner prescribed one tablet (forgot the dosage amount) of Nexium per day, along with the antibiotics of the triple therapy against H. Pylori. I continued the Nexium treatment after the antibiotic treatment expired, and my nausea and symptons came back, but in a slightly different form. This time, when I got nauseous, I felt like my throat was tightening up, as if my tounge was getting sucked into my throat. I left off Nexium just before my endoscopy in early December, and then started out on one tablet (30mg) of Prevacid a few days after the endoscopy. I started to feel O.K. again, but the nausea came back. My GI specialist told me to go back on Nexium, this time two tablets per day, and the nausea became worse. I left off it again, and my nausea declined in intensity, but was still there. Then last week my GI specialist told me to switch to Prevacid again, this time two 30 mg tablets per day, and the last two weeks have been horrible. I feel like my throat is tightening and my tongue is getting sucked into my throat, making me vomit almost daily. I let off the Prevacid yesterday. I don't think my nausea is caused by the PPIs, but I think in my case the PPIs make it worse.
I took Nexium after Gall Bladder surgery and it was totally ineffective. The doctors here were pushing them hard at that time. It was funny, in recovery, I could hear all of the drs talking to their patients and telling them that they were going to put them on Nexium. I didn't find any help from it. I believe there are better things out there. Good hope to you..chad
I have the same problems with ppi's here. I have had all kinds of problems--internal bleeding, then nissen fundoplication, with little relief. I have been on Prevacid 30 for almost a year and having problems so they switched me to Nexium 40 at which point it hurt to swallow after I ate when I was on Nexium. As soon as I went back to Prevacid 30 on my own, that was back to "normal"...Docs put me on Prevacid 90 a day a month ago, and all my symptoms got way worse. I went back to 30 again on my own. Still having problems, but not nearly as bad as when on Prevacid 90 or Nexium 40...Doctors DON'T know everything! Hang in there, my friends...God bless.
Is that the purple pill? That didn't help my daughter at all. I realize that if I didn't take her to a good doctor how bad off she would be. I can't stress this enough. I've posted it many of times. I'm to the point of not wanting to repeat myself to much, but I can't help it. Obviously your having serious gastrointestinal problems. Why can't a GI doctor help you and why is he prescribing medications that don't help and make it worse? Because GI doctors don't understand Dysbiosis. They don't understand parasites, candida, and bacterial imbalances of the gut. Call the Great Smokies Diagnostic Lab and ask for a good doctor in your area that deals with digestive disorders. Ask the doctor that you're seeing if he can get the Comprehensive Stool Analyst test from the Great Smokies Lab. Any doctor can order it. You really need a doctor that can get you better once you have the results from the test.
Wow - haven't been on Med Help for a while and didn't see this thread. Nexium made me feel far worse too. I went on a strict GERD diet, stopped eating a couple hours before bed, and started sleeping on my left side. In a few weeks, I started to feel much better. Kind of makes me irritated when I hear all the "Purple Pill" ads. Long term effects are another question.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.